FDA Recalls Certain Compounded Medications Due To Contamination
June 4, 2013
Last week, the U.S. Food and Drug Administration (FDA) announced it would be initiating a voluntary recall on all medications compounded by the Main Street Family Pharmacy, LLC. Reports indicate the recall is being conducted due to contamination of the products that can lead to a patient suffering a serious Compounded Drug Injury.
According to an FDA Press Release, three lots of the company’s preservative-free methylprednisolone acetate injections led to a total of seven patients developing abscesses on their skin at the site of the injection. One of those abscesses has been determined to be caused by a fungal infection. Testing later determined the products were contaminated with a fungus that led to the infections. As a precaution, the FDA and the company decided to recall all products compounded at the facility.
Experts say the incident is similar to the case of a recent fungal meningitis outbreak that claimed the lives of dozens and left hundreds sickened.
Those who are in possession of the affected products have been instructed to consult with Main Street Family Pharmacy on proper disposal. Those who received a medication compounded by the facility have been told to discuss their concerns with their doctor or physician.
The Drug Injury Lawyers with Ferrer, Poirot & Wansbrough are aware of the risks posed by consuming a contaminated product. The firm may be able to help if you were harmed by a medication given to you by a physician.